MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS ACCESS SOLUTION; INTRODUCER, CATHETER

BAYLIS MEDICAL COMPANY INC. VERSACROSS ACCESS SOLUTION; INTRODUCER, CATHETER
Lot Number VXF120723H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 11/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a pericardial effusion occurred and the procedure was cancelled.During a watchman left atrial appendage closure (laac) procedure, a versacross access solution kit was selected for use.Heparin 10,000 units was administered.The transseptal puncture was performed without any issues.The versacross radiofrequency wire crossed the septum, and the septum was dilated with the watchman sheath.The physician then encountered difficulty in crossing the septum with the non-bsc intracardiac echocardiogram (ice) catheter.It was noted that the septum had a thick superior lumbus.It was noted there was fluid around the right atrium and ventricle.Echo staff was called and protamine was ordered.The ice representative and the physician suspected the ice catheter was going through a superior limbus tunnel which caused pericardial effusion (pe).The patient was under conscious sedation and remained stable.The procedure was cancelled and a pericardiocentesis was performed.Trace pe was noted via transthoracic echocardiogram and fluid was removed.Ct surgery was consulted.A blood transfusion was initiated and later decision was made to send the patient to surgery.Post-surgery the physician reported that no perforation was identified and the laa was clipped.The pe had stopped and a total of 1300cc of bright red fluid had been removed.The patient was admitted to the intensive care unit and expected to make a fully recovery and discharged home.The device is not expected to be returned for analysis.It was further confirmed the physician stated he had no issues crossing the septum with versacross d1 or the watchman fxd curve sheath.There were no multiple attempts required to track up / drop down into position on septum before tsp was performed, normal workflow of crossing the wire.No difficulty with imaging/visualizing the wire.Proper tenting at the septum before crossing was visualized.Rf was not applied more than once, constant and 1.The physician had been trying for over 30 minutes to cross the septum with the ice catheter but the rf wire and the watchman sheath had no issues crossing.As of november 2nd patient was recovering from surgery with plans to discharge home.
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.

Brand Name
VERSACROSS ACCESS SOLUTION
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal, qc H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA SRL
la lima business park
la lima, 03
CS  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key18202733
Report Number2124215-2023-64816
Device Sequence Number7345466
Product Code DYB
UDI-Device Identifier00685447011835
UDI-Public00685447011835
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K183655
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/19/2025
Device Lot NumberVXF120723H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/02/2023
Initial Report FDA Received Date11/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age72 YR
Patient SexMale
Patient Weight118 KG
Patient RaceWhite